# SDR 2003FA0000910

- Difficulty date: September 10, 2003
- Submitted: September 10, 2003
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft serial: 429
- Aircraft time: 21,905 hours, 32,956 cycles
- Engine: Pwa PT6A27
- Engine time: 20,610 hours, 32,294 cycles
- Propeller: Hartzl HCB3T*
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Spring
- Condition: Backed Out
- Location: Lt Eng Oil Cap
- Part time: 20,610 hours, 32,294 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

OIL CAP WAS NOT FULLY ENGAGED IN OIL TANK CAUSING LOSS OF APPROX 6 QUARTS OIL DURING CLIMB OUT. DISCOVERED OIL CAP UNLATCH ASSIST SPRING HAD DISENGAGED FROM HOLE IN CAP LATCH BAR. THIS ALLOWED OIL CAP LOCKING TAB TO LOCK WITHOUT OIL CAP FULLY ENGAGED IN OIL TANK. INSPECTED SIX ENGINES AND FOUND TWO CAPS WITH THIS SPRING AND FOUR WITH A SPRING DESIGN WHICH WAS BENT OVER DURING MFG TO PREVENT DISENGAGEMENT. NO OIL CAP PN CHANGE OR SB FOUND FOR CHANGE. REPLACED BOTH OIL CAPS.
